MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43866
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p050017/s002 and s003.The ziv6-35-80-10-40 device of lot number c1149806 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to request for the device to be returned, and the target location for the device.At the time of investigation, the information was not provided.The investigation will be updated once the information is provided or the device has been returned and evaluated.From customer testimony, the complaint device was advanced over an extra stiff amplatz wire guide, of 0.035¿ diameter.The stent was not deployed, and resistance was encountered during advancement.The patient¿s anatomy was not calcified or tortuous.Pre-dilation was conducted prior to this occurrence.The device was flushed as per the ifu.According to information provided by the customer, following unsuccessful advancement of the complaint device into the target location, the flexor has separated from the handle during withdrawal the device from the patient.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.With the information provided, and as the device has not yet been returned for evaluation, a definitive root cause for this occurrence cannot be determined.It may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1149806.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.It may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
While the stent was being delivered, there was resistance pushing over the wire.After the system would not track over the cephalic arch, the user attempted to pull back.While attempting to remove, the flexor material separated from the delivery catheter at the hub of the handle.The entire device was able to be removed by hand and the procedure was completed using another of the same device (different size) was used to complete the procedure.The stent was not deployed, at all, at any time.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p050017/s002 and s003.This follow up mdr is being submitted due to the receipt of additional information relating to this event and return of the complaint device.Additional information received on 28-aug-17: "it was a venous stenting case, they were trying to place the stent at the cephalic arch, and when they tried to advance the delivery system past the arch before bringing it back, the system broke.Where the flexor material meets the handle it came apart." the investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to the receipt of additional information relating to this event and return of the complaint device.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.Initial report details: while the stent was being delivered, there was resistance pushing over the wire.After the system would not track over the cephalic arch, the user attempted to pull back.While attempting to remove, the flexor material separated from the delivery catheter at the hub of the handle.The entire device was able to be removed by hand and the procedure was completed using another of the same device (different size) was used to complete the procedure.The stent was not deployed, at all, at any time.Additional information received on 28-aug-17: "it was a venous stenting case, they were trying to place the stent at the cephalic arch, and when they tried to advance the delivery system past the arch before bringing it back, the system broke.Where the flexor material meets the handle it came apart.".
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p050017/s002 and s003.This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Additional information received on 28-aug-17: "it was a venous stenting case, they were trying to place the stent at the cephalic arch, and when they tried to advance the delivery system past the arch before bringing it back, the system broke.Where the flexor material meets the handle it came apart." the ziv6-35-80-10-40 device of lot number c1149806 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, the complaint device was advanced over an extra stiff amplatz wire guide, of 0.035¿ diameter.The stent was not deployed, and resistance was encountered during advancement.The patient¿s anatomy was not calcified or tortuous.Pre-dilation was conducted prior to this occurrence.The device was flushed as per the ifu.According to information provided by the customer, following unsuccessful advancement of the complaint device into the target location, the flexor has separated from the handle during withdrawal the device from the patient.On evaluation of the returned device, it was observed that the complaint device was returned with the red safety tab attached to the device.The flexor was separated from the handle at the white cap.The device was flushed through the flushing port without issues, and a new 0.035¿ diameter wire guide was passed through the device without resistance.The flexor was measured as 80.5cm, which was within specification of 80cm +1.3cm -0.8cm.The stent was released in the lab without issues, and congealed blood was seen exiting the delivery system and on the stent.There was no evidence that the device was manufactured incorrectly.The customer was contacted to confirm the target lesion for the device.The customer provided the following statement: ¿it was a venous stenting case, they were trying to place the stent at the cephalic arch, and when they tried to advance the delivery system past the arch before bringing it back, the system broke.Where the flexor material meets the handle it came apart.¿ complaint is confirmed as the failure was verified in the laboratory, as the flexor was observed separated from the handle.Possible root causes for this occurrence could include the use of the device in a non-indicated location.From customer testimony, it is known that the complaint device was used in the cephalic arch vein.The use of the device in the non-indicated location could have applied high forces to the device, and caused or contributed to the flexor separating from the handle.As per the product instruction for use: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ it may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1149806.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details: while the stent was being delivered, there was resistance pushing over the wire.After the system would not track over the cephalic arch, the user attempted to pull back.While attempting to remove, the flexor material separated from the delivery catheter at the hub of the handle.The entire device was able to be removed by hand and the procedure was completed using another of the same device (different size) was used to complete the procedure.The stent was not deployed, at all, at any time.Additional information received on 28-aug-17: "it was a venous stenting case, they were trying to place the stent at the cephalic arch, and when they tried to advance the delivery system past the arch before bringing it back, the system broke.Where the flexor material meets the handle it came apart.".

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6766739
Report Number3001845648-2017-00316
Device Sequence Number19349031
Product Code NIO
UDI-Device Identifier10827002438665
UDI-Public(01)10827002438665(17)180917(10)C1149806
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43866
Device Catalogue NumberZIV6-35-80-10-40
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer08/28/2017
08/28/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date09/26/2017
10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR